LUPUS UK
20,825 members16,533 posts

Lupus, prednisolone ,hydroxychloroquine & menstrual cycle

Has anyone found that either of these medications have interfered with their periods?! I've been taking hydroxychloroquine since June & prednisolone since September and ever since my periods have been really irregular. I'm on Cerelle birth control also and take it constantly so should not even get periods however I've had really heavy bleeding for the past 3 weeks. I'm 20, have SLE and am also very aneamic. Any advice/experiences are welcome! :(

3 Replies
oldestnewest

My gyno mentioned that prednisone can effect it...In my case I skipped it a bit. Hope that helps.

Reply

Hi Charlotte for me predisone really interfered with my periods the first time I took them I was only on 5mg and that low dose didn't effect them but when my GP put them up to 20mg because 5 mg wasn't doing much then my periods became irregular and heavy so I'm pretty sure it's your medication, but do mention it when you next see Dr.

Reply

Hi Charlotte

I've been on prednisolone for a lot longer than you and six years ago my periods suddenly stopped and haven't returned. The steroids were blamed for it and prior to them stopping they had been irregular and heavier. Have you mentioned it at one of your check ups specially as your taking a birth control pill?. Hope your getting your anaemia treated. In case you don't know Lupus Uk run a young person's group. Have a look at their website or Paul Howard would give you the details if your interested. X

Reply

You may also like...